MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that few introducers that have been really difficult to introduce, causing us to open a whole new kit.Additional information received 19-may-2026: the insertions were not difficult until the picc nurse got to the introducer part.At that point, upon introduction there was some difficulty and then a lip that developed making it impossible to continue even with further dermatotomy.This resulted in another kit having to be opened.No further details provided.06/30/2026 it was found during investigation that revealed a bend on the microintroducer shaft and damage at the sheath tip.
 
Additional Manufacturer Narrative
The complaint of a damaged microintroducer is confirmed and was determined to be use-related.One 5 fr microintroducer was returned for evaluation.An initial visual observation revealed a bend on the microintroducer shaft and damage at the sheath tip.A microscopic observation revealed buckling and plastic deformation at the tip of the sheath, and biological residue was observed between the dilator and the sheath.The observed damage can occur due to a steep insertion angle, inadequate skin nick, and/or forceful insertion against resistance.The product ifu states, "advance the microintroducer assembly over the guidewire.Using a twisting motion, advance the assembly into the vessel.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator." this complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key25815342
Report Number3006260740-2026-04939
Device Sequence Number10602219
Product Code LJS
UDI-Device Identifier00801741034558
UDI-Public(01)00801741034558(11)251014(17)270131(10)REKW0913
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108D
Device Lot NumberREKW0913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Initial Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown